Alert archive / Arizona / Freeze Warnings in 2011
Freeze Warning 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this freeze warning at Feb 1, 2011, 4:21 AM MST. It took effect at Feb 2, 2011, 1:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 4:21 AM MST (11:21 UTC)
- In effect from
- Feb 2, 2011, 1:00 AM MST
- Expired
- Feb 2, 2011, 9:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this freeze warning went out at Jan 31, 9:15 PM MST, 7 hours 6 minutes earlier.
Area forecast discussion, Jan 31, 9:15 PM MST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
915 PM MST MON JAN 31 2011
.SYNOPSIS...
A DRY AND COLD LOW PRESSURE SYSTEM IS FORECAST TO SETTLE OVER THE
REGION THE REMAINDER OF THE WEEK. MOSTLY CLEAR SKIES ARE
EXPECTED...WITH THE EXCEPTION OF ISOLATED AFTERNOON SNOW SHOWERS
OVER THE MOUNTAINS OF SOUTH CENTRAL ARIZONA TUESDAY. A MUCH COLDER
AIRMASS WILL DEVELOP OVER THE REGION WEDNESDAY THROUGH FRIDAY...WITH
WIDESPREAD FREEZING TEMPERATURES POSSIBLE WEDNESDAY AND THURSDAY
MORNINGS ON THE SOUTHWEST AND SOUTH CENTRAL ARIZONA DESERTS. WINDY
CONDITIONS WILL ALSO DEVELOP IN SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA WEDNESDAY AND THURSDAY. CLEAR AND WARMER WEATHER IS EXPECTED
THIS WEEKEND.
&&
.DISCUSSION...
NOTE: A VERY COLD CANADIAN AIRMASS WILL MOVE INTO THE REGION TUESDAY
NIGHT THROUGH FRIDAY MORNING. A FREEZE WATCH HAS BEEN ISSUED FOR A
LARGE PORTION OF SOUTHWEST AND SOUTH CENTRAL AZ...INCLUDING PHOENIX.
REMAINDER OF TONIGHT AND TUESDAY...
LATEST IR SATELLITE IMAGERY CONTINUED TO SHOW ONE SYSTEM ON ITS WAY
OUT OF OUR AREA...WHILE ANOTHER MUCH COLDER SYSTEM JUST STARTING TO
TAKE SHAPE ACROSS THE NORTHERN ROCKIES. SOME LINGERING INSTABILITY
SHOWERS WERE NOTED OVER MAINLY THE HIGHER TERRAIN BETWEEN ROOSEVELT
LAKE AND SAFFORD. IN FACT THE RAWS SITE AT SAN CARLOS HAD RECORDED
0.10 INCH OF PRECIP DURING THE LATE AFTERNOON/EARLY EVENING PERIOD.
CURRENT FORECASTS HANDLE THESE SHORT TERM TRENDS NICELY.
ELSEWHERE...SKIES WERE CLEAR OUT WEST AND WINDS WERE TAPERING OFF
ABOUT AS FORECAST. THIS WAS DUE TO A FLAT UPPER RIDGE EMBEDDED IN
THE FAST NORTHWESTERLY FLOW ALOFT. SOME CIRRUS-LEVEL CLOUDS WERE
ALSO SEEN RACING SOUTHWARD ACROSS UT/NV EARLY THIS EVENING. 00Z NAM
WAS ON TRACK WITH A DEVELOPING COLD UPPER LOW ACROSS THE ROCKIES.
VERY TIGHT GRADIENTS AND STRONG WINDS ARE LIKELY PARTICULARLY
TUESDAY NIGHT AND WEDNESDAY. AND THIS APPEARS TO BE THE CASE NOT
JUST ALONG THE LOWER COLORADO RIVER...BUT ALSO INTO PHOENIX.
DESERTS WILL GET A DOUBLE DOSE OF WINTER-LIKE WEATHER WHEN MINIMUM
TEMPS CHILL INTO THE 20S AND 30S. THE COLDEST NIGHT STILL APPEARS TO
BE WED NIGHT WHEN THE DRY AIR SETTLES IN...AND WINDS DIMINISH. NAM
850MB TEMPS TUMBLE TO ABOUT -4 TO -6C. THE FREEZE WATCH IS CERTAINLY
WARRANTED WITH THIS SCENARIO.
WEDNESDAY THROUGH FRIDAY...
A SECOND AND MUCH COLDER LOW PRESSURE FROM CANADA IS STILL FORECAST
TO MOVE INTO AZ TUESDAY NIGHT...THEN LINGER OVER THE REGION THROUGH
LATE THURSDAY. THIS COLD AIRMASS HAS THE POTENTIAL TO CAUSE
WIDE-SPREAD FREEZING TEMPERATURES ON THE SOUTHWEST AND SOUTH CENTRAL
DESERTS...INCLUDING PHOENIX WED AND THU MORNINGS. HOWEVER...GUSTY
NORTH TO NORTHEAST WINDS ARE ALSO FORECAST TO INCREASE WEDNESDAY
MORNING AND THURSDAY...WHICH MAY SERVE TO REDUCE THE COLD IMPACT.
IN WIND SHELTERED AREAS...TEMPS WILL REACH THEIR COLD POTENTIAL...
BUT IN BREEZY AREAS MINIMUM TEMPERATURES SHOULD BE ELEVATED.
THEREFORE...BECAUSE OF THE COLD POTENTIAL WED AND THU...A FREEZE
WATCH HAS BEEN ISSUED FOR WED...THU...AND FRI MORNINGS. IT PERHAPS
WILL BE TOO WINDY ALONG THE COLORADO RIVER AND PORTIONS OF SOUTHEAST
CA FOR A FREEZE WATCH.
INTERESTING IS...NUMERICAL GUIDANCE FOR SKY HARBOR AIRPORT FOR WED
AND THU FORECAST NEAR RECORD BREAKING TEMPERATURES FOR COLD
AFTERNOONS AND COLD NIGHTS.
SATURDAY AND SUNDAY...
DRY NORTHWEST FLOW ALOFT SHOULD RESULT IN MOSTLY CLEAR SKIES AND
WARMER TEMPERATURES.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX AND KIWA AIRFIELDS...WINDS
WILL CONTINUE TO DIMINISH THROUGH 01/12Z WITH MOSTLY CLEAR SKIES.
MUCH BIGGER CONCERN REMAINS FOR ALL OF SOUTH CENTRAL AZ ON TUESDAY
AND WEDNESDAY WHEN STRONG AND GUSTY WINDS WHIP UP WITH ANOTHER COLD
FRONT PASSAGE. LATEST MODEL RUN/00Z NAM/ GIVES SKY HARBOR WEST WINDS
AT 23 KNOTS FOR 02/00Z.
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING KIPL AND KBLH
AIRFIELDS...
MOSTLY CLEAR SKIES AND LIGHT TO MODERATE WINDS TONIGHT. BIG CONCERN
REMAINS ACROSS THE AREA FOR TUESDAY AFTERNOON...TUESDAY NIGHT AND
INTO WED...WHEN NORTH WINDS INCREASES TO 25 TO 30 KTS. SOME BLOWING
DUST MAY NEED TO BE INSERTED INTO TAFS FOR KBLH.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
A DRY AND VERY COLD AREA OF LOW PRESSURE WILL PUSH SOUTH ACROSS THE
AREA WEDNESDAY...BRINGING HIGH TEMPERATURES TO THE LOWER DESERT THAT
MAY BE 20 DEGREES OR MORE BELOW SEASONAL NORMALS. HIGH TEMPERATURES
OVER COOLER DESERTS WILL FALL INTO THE UPPER 40S. BREEZY TO VERY
WINDY WEATHER IS EXPECTED...WITH STRONG NORTH WINDS TO BLOW DOWN THE
LOWER COLORADO RIVER VALLEY. MINIMUM RH VALUES ARE FORECAST TO DROP
INTO THE SINGLE DIGITS DESPITE THE COOL AIR...AND COMBINED WITH THE
STRONG WINDS CONDITIONS MAY WELL APPROACH OR EXCEED CRITICAL FIRE
WEATHER THRESHOLDS WEDNESDAY OVER PORTIONS OF SOUTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA. THE BEST BET FOR DANGEROUS FIRE WEATHER
CONDITIONS WILL BE ALONG THE LOWER COLORADO RIVER VALLEY WEDNESDAY.
CONTINUED VERY COOL AND DRY CONDITIONS ON THURSDAY...BUT WITH MUCH
LESS WIND...SO CRITICAL FIRE WEATHER THRESHOLDS SHOULD NOT BE
REACHED.
A DRY NORTHERLY FLOW ALOFT IS EXPECTED ACROSS THE AREA FRIDAY
THROUGH THE WEEKEND...ALLOWING FOR A WARMING TREND EACH DAY. BY THE
WEEKEND HIGHS OVER THE WARMER DESERTS WILL RANGE FROM MID 60S TO LOW
70S...A BIT BELOW SEASONAL NORMALS. MINIMUM RELATIVE HUMIDITIES WILL
REMAIN ON THE LOW SIDE BUT GRADUALLY RISE WITH VALUES CLIMBING INTO
THE MID TO UPPER TEENS OVER THE WEEKEND OVER LOWER DESERTS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
AZZ021>023-026>028.
FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
AZZ021>023-026>028.
FREEZE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
AZZ021>023-026>028.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...SIPPLE/VASQUEZ
AVIATION...SIPPLE
FIRE WEATHER...CB/AJHazardous weather outlook, Jan 31, 6:24 AM MST, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 624 AM MST MON JAN 31 2011 AZZ021>023-026>028-011330- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 624 AM MST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. IF ANY STORMS FORM...THE MAIN HAZARD WILL BE LIGHTNING. NO DAMAGING WINDS...HAIL OR FLOODING IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FREEZING TEMEPRATURES ARE EXPECTED TO BECOME WIDESPREAD WEDNESDAY NIGHT AND THURSDAY NIGHT...LESS SO FRIDAY NIGHT. MITIGATION EFFORTS WILL LIKELY BE NECESSARY TO PROTECT SENSITIVE POPULATIONS AND PLANTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-011330- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 624 AM MST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT VALLEY RAIN AND MOUNTAIN SNOW SHOWERS ARE LIKELY TODAY AND WILL TAPER OFF TONIGHT. SNOW LEVEL WILL BE NEAR 4500 FEET. ACCUMULATIONS UP TO AN INCH ARE POSSIBLE ABOVE 5000 FEET. HOWEVER...ACCUMULATING SNOW IS NOT ANTICIPATED ON ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A LINGERING SLIGHT CHANCE OF SHOWERS TUESDAY AND WEDNESDAY OVER HIGHER TERRAIN EAST OF GLOBE. MUCH COLDER AIR AND WINDY CONDITIONS CAN BE EXPECTED TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-011330- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 624 AM MST MON JAN 31 2011 /524 AM PST MON JAN 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY STRONG NORTH WINDS CAN BE EXPECTED TUESDAY NIGHT AND WEDNESDAY WITH THE POTENTIAL TO CAUSE AREAS OF BLOWING DUST AND DIFFICULT DRIVING CONDITIONS FOR MOTORISTS. FREEZING LOW TEMPERATURES WILL BE COMMON WEDNESDAY NIGHT AND THURSDAY NIGHT. MITIGATION EFFORTS WILL LIKELY BE NECESSARY TO PROTECT SENSITIVE POPULATIONS AND PLANTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 4:21 AM MST | Freeze Warning | PSR | 54 hr | |
| Feb 1, 4:21 AM MST | Wind Advisory | PSR | 37 hr | |
| Feb 1, 2:08 PM MST | Red Flag Warning | PSR | La Paz, Yuma | 29 hr |
Nearby
Freeze Warnings in Arizona, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.